Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 64, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 13, 2024, 2:14 PM EDT for Lafayette County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2024, 2:14 PM EDT (18:14 UTC)
- Expired
- May 13, 2024, 2:26 PM EDT
- In force
- 12 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 11:53 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WFUS52 KTAE 131814
TORTAE
FLC067-131845-
/O.NEW.KTAE.TO.W.0064.240513T1814Z-240513T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
214 PM EDT Mon May 13 2024
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northwestern Lafayette County in Big Bend Florida...
* Until 245 PM EDT.
* At 213 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dowling Park, or 9 miles northwest of Mayo, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lafayette County, including the following locations...
Day, Chancey, and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3011 8326 3019 8335 3026 8334 3026 8326
3025 8325 3025 8324 3024 8325 3023 8325
3023 8324 3018 8325 3017 8323 3015 8324
3014 8323
TIME...MOT...LOC 1813Z 212DEG 12KT 3016 8327
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
58-REESE1 follow-up statement
631
WWUS52 KTAE 131826
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
226 PM EDT Mon May 13 2024
FLC067-131836-
/O.CAN.KTAE.TO.W.0064.000000T0000Z-240513T1845Z/
Lafayette FL-
226 PM EDT Mon May 13 2024
...THE TORNADO WARNING FOR NORTHWESTERN LAFAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, gusty winds are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 700 PM EDT for Big Bend
Florida.
&&
LAT...LON 3011 8326 3019 8335 3026 8334 3026 8326
3025 8325 3025 8324 3024 8325 3023 8325
3023 8324 3018 8325 3017 8323 3015 8324
3014 8323
TIME...MOT...LOC 1825Z 212DEG 12KT 3020 8324
$$
58-REESEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 12:18 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 13, 12:18 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1218 PM EDT Mon May 13 2024
...New NEAR TERM, AVIATION, MARINE...
.NEAR TERM...
(Through Tuesday)
Issued at 1151 AM EDT Mon May 13 2024
A large cluster of severe thunderstorms is currently moving east
across the Florida Panhandle. In advance of this cluster, an
east-west surface boundary is evident from near Tyndall AFB to
near Valdosta. North of that line, cooler and drier air at the
surface will be less favorable for severe. Along and south of
this line, low- level shear profiles and convective instability
are most favorable for organizing severe thunderstorms. Any
discrete cells near the boundary could produce a tornado. The main
threat will be the bow echo that is racing east across the
Panhandle, with damaging to possibly destructive straight-line
winds being the most widespread concern.
Late tonight and early Tuesday morning, the cluster of
thunderstorms back near San Antonio TX will race east, crossing
our service area late tonight and early Tuesday morning. The the
main severe threat will again be damaging to possibly destructive
wind gusts. This afternoon's cluster of storms will likely leave
an outflow boundary draped across the Gulf waters, which will then
start to retreat northward in advance of the cluster late tonight.
The inland extent of severe weather will depend on how far north
the boundary can retreat. At this time, our Florida counties and
especially coastal counties have the best chance for another round
of severe storms starting late tonight.
Heavy rain and flash flooding are possible, given the slow
movement of the focusing east-west surface boundary, and thus the
potential for training storms. 2 to 4 inches of rain will be
fairly common over our FL counties, with pockets of up to 8
inches possible.
&&
.SHORT TERM & LONG TERM...
Starting Wednesday morning, a cold front will finally begin its
passage through the CWA, clearing out the remaining showers and
thunderstorms. Winds will be westerly for most of the day before
shifting to the northwest during the evening and overnight hours
into Thursday. The cold front won't be cooling temperatures down.
Highs through next weekend will be in the upper 80s to low 90s.
Overnight lows will be in the upper 60s to low 70s.
Following Wedneday's front, upper level ridging will build, which
is why we can expect the warming temperatures heading into the
weekend and a brief lull in convective weather. A trough
approaches on Friday that will bring our next chance for showers
and thunderstorms through the weekend. At the moment, it is too
soon to say what the impacts will be; but the global models
forecast parameters are similar to what we've have been seeing for
the past few rounds of storms we've been experiencing. Elevated
CAPE between 1000-3000 J/kg, 40-55kts of deep-layer shear, mid-
level lapse rates about 6- 7C/km, and PWATs nearing 2". It appears
an "all-hazards" event may again be possible. The WPC has
highlighted the FL Panhandle, SW GA, and SE AL in a Slight (2 of
4) risk for excessive rainfall for Friday and areas along the I-75
corridor and SE Big Bend in a Marginal (1 of 4) risk for
excessive rainfall.
PoPs chances for the start of the term are highest in the SE Big
Bend on Wednesday morning for the remaining showers and
thunderstorms with about a 40%-70% chance. We can expect a lull in
convective activity for Thursday with PoPs peaking at less than
20%. PoPs chances increase for Friday with a 60%-70% chance for
areas along and north of I-10 Friday afternoon. South of I-10,
PoPs chances are about 50%. Heading into Saturday, the forecast
becomes a little bit more uncertain, but PoPs are elevated at
about 40%-60% with the highest chances along the I-75 corridor.
&&
.AVIATION...
(18Z TAFS)
Issued at 1151 AM EDT Mon May 13 2024
The main challenge will be timing multiple clusters of
thunderstorms that will pass the terminals over the next 24 hours.
One clusters with strong to severe winds will sweep across early-
mid this afternoon. The next round will sweep across late tonight.
&&
.MARINE...
Issued at 1151 AM EDT Mon May 13 2024
Multiple rounds of large thunderstorm clusters will traverse the
waters through Tuesday, bringing severe wind gusts, possible
waterspouts, and frequent lightning. Elevated sustained winds on
Tuesday into Wednesday has prompted a Small Craft Advisory to go
into effect Tuesday morning through Wednesday. Conditions should
become more favorable by mid- late week before another chance for
thunderstorms over the weekend.
&&
.FIRE WEATHER...
Issued at 504 AM EDT Mon May 13 2024
The main fire weather concern for the period will be on high
dispersions on Wednesday. Otherwise, we'll be in a wet and active
weather pattern through Tuesday with severe weather being possible
each day. Drier weather should be moving in on Wednesday and will
hold through Thursday. Wet weather returns for the end of the
week and the start of the weekend.
&&
.HYDROLOGY...
Issued at 504 AM EDT Mon May 13 2024
Today through Wednesday has the potential for heavy rain over the
entire region. A forecast of 2-4 inches area-wide, with isolated
higher amounts, and the potential to have up to 8 inches through
Wednesday. The Weather Prediction Center for the Day 1 outlook has
highlighted areas west of the Apalachicola basin in a Slight (2
of 4) risk for Excessive Rainfall, while including Walton Co, FL
in a Moderate (3 of 4) risk for Excessive Rainfall. Areas to the
east of the basin are included in a Marginal Risk (1 of 4) for
excessive rainfall. For Tuesday (Day 2 outlook), the FL panhandle
is highlighted in a Slight (2 of 4) risk for excessive rainfall,
while our AL and GA counties are in a Marginal (1 of 4) risk for
excessive rainfall. A Flood Watch will be in effect from 11 AM EDT
/ 10 AM CDT Monday through 8 PM EDT / 7 PM EDT Tuesday. The
longer-term implications are riverine flooding depending on where
the heaviest rain falls.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 81 70 82 71 / 90 80 100 50
Panama City 81 70 81 73 / 100 80 100 20
Dothan 74 67 82 68 / 100 70 100 20
Albany 77 66 80 68 / 100 80 100 40
Valdosta 82 68 82 71 / 100 90 90 50
Cross City 89 69 85 71 / 70 70 70 70
Apalachicola 81 71 81 75 / 80 70 90 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ007>018-026-027-108-
112-114-115-118-127.
High Rip Current Risk through Tuesday evening for FLZ108-112-114-
115.
GA...Flood Watch through Tuesday evening for GAZ120>127-142>146-
155>158.
AL...Flood Watch through Tuesday evening for ALZ065>069.
GM...Small Craft Advisory from 11 AM Tuesday to 8 AM EDT Wednesday
for GMZ730-755-765-775.
Small Craft Advisory from 5 AM Tuesday to 7 AM CDT Wednesday for
GMZ750-752-770-772.
&&
NEAR TERM...Haner
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...KR
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, May 13, 11:38 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1138 AM EDT Mon May 13 2024
FLZ017-026-027-115-127-131615-
Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-Inland Wakulla FL-
Leon FL-
1138 AM EDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT WAKULLA...SOUTHEASTERN
LIBERTY...SOUTHWESTERN LEON AND NORTHEASTERN FRANKLIN COUNTIES
THROUGH 1215 PM EDT...
At 1137 AM EDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Crawfordville, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Sopchoppy, Newport,
East Camp, Jewel Fire Tower, Shadeville, Leon Sinks, Wakulla Springs,
Vilas, Central City, Panacea, Poplar Camp, Smith Creek, Medart,
Buckhorn, Nixon Garden, and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2999 8457 3001 8455 3001 8461 3016 8495
3028 8488 3034 8461 3031 8407 3028 8407
3001 8418 3001 8423 2987 8428
TIME...MOT...LOC 1537Z 266DEG 45KT 3023 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
71-BUNKERLocal storm report, May 13, 12:46 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1246 PM EDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Funnel Cloud Sandestin 30.39N 86.34W
05/13/2024 Walton FL Public
Public report of funnel cloud just north of
Miramar Beach.
1243 PM Tstm Wnd Dmg 2 SE Portland 30.49N 86.18W
05/13/2024 Walton FL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&Local storm report, May 13, 1:12 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
112 PM EDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Tstm Wnd Gst 1 ENE Choctaw Beach 30.48N 86.33W
05/13/2024 M46 MPH Walton FL Mesonet
Mesonet station 1416W Fswn Choctaw Beach.
0100 PM Tstm Wnd Gst 2 WNW Blue Mountain Bea 30.35N 86.23W
05/13/2024 M48 MPH Walton FL Mesonet
Mesonet station 1451W Ed Walline Beach
Access.
&&Local storm report, May 13, 1:18 PM EDT, 56 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Tallahassee FL
118 PM EDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Tstm Wnd Gst 2 WNW Blue Mountain Bea 30.35N 86.23W
05/13/2024 M48 MPH Walton FL Mesonet
Corrects previous tstm wnd gst report from 2
WNW Blue Mountain Beach. Mesonet station
1451W Ed Walline Beach Access.
&&Local storm report, May 13, 1:29 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
129 PM EDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM Tornado 3 E Santa Rosa Beach 30.39N 86.18W
05/13/2024 Walton FL Broadcast Media
Media forwarded webcam video of a waterspout
moving onshore just off US 331 Bridge at
North Beach Social. Time estimated by radar.
&&
WDSpecial weather statement, May 13, 2:05 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
205 PM EDT Mon May 13 2024
FLZ029-131830-
Lafayette FL-
205 PM EDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAFAYETTE COUNTY
THROUGH 230 PM EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or 8 miles northwest of Mayo, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Townsend, Buckville, Day, Chancey, and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for Big Bend
Florida.
&&
LAT...LON 3008 8331 3014 8337 3026 8335 3026 8325
3025 8325 3025 8324 3023 8325 3023 8324
3018 8325 3017 8323 3015 8324 3014 8323
3012 8323
TIME...MOT...LOC 1804Z 208DEG 14KT 3014 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESEThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:59 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 8 days |
| May 13, 5:01 AM EDT | Small Craft Advisory | TAE | 47 hr | |
| May 13, 10:29 AM EDT | Special Weather Statement | TAE | Gadsden | 46 min |
| May 13, 11:05 AM EDT | Special Weather Statement | TAE | Gadsden, Leon | 25 min |
| May 13, 11:38 AM EDT | Special Weather Statement | TAE | Liberty, Wakulla | 37 min |
| May 13, 11:42 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 78 min |
| May 13, 11:45 AM EDT | Special Marine Warning | TAE | 3 hr | |
| May 13, 11:57 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Liberty, Wakulla | 48 min |
| May 13, 12:11 PM EDT | Special Marine Warning | TAE | 52 min | |
| May 13, 12:34 PM EDT | Tornado Warning | TAE | Bay, Walton, Washington | 26 min |
| May 13, 12:57 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 63 min |
| May 13, 1:11 PM EDT | Special Marine Warning | TAE | 94 min | |
| May 13, 1:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 35 min |
| May 13, 1:43 PM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| May 13, 1:58 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 62 min |
| May 13, 2:05 PM EDT | Special Weather Statement | TAE | Lafayette | 25 min |
| May 13, 2:10 PM EDT | Wind Advisory | TAE | Bay, Gulf, Walton | 3 hr |
| May 13, 2:44 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 13, 2:58 PM EDT | Special Weather Statement | TAE | Gulf, Liberty | 62 min |
| May 13, 3:13 PM EDT | Special Weather Statement | TAE | Jefferson | 32 min |
| May 13, 4:26 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 13, 4:31 PM EDT | Special Marine Warning | TAE | 119 min | |
| May 13, 5:33 PM EDT | Special Weather Statement | TAE | Leon | 57 min |
| May 13, 5:39 PM EDT | Special Marine Warning | TAE | 2 hr | |
| May 13, 5:58 PM EDT | Areal Flood Advisory | TAE | Wakulla | 2 hr |
| May 13, 6:32 PM EDT | Areal Flood Advisory | TAE | Jefferson, Madison | 118 min |
| May 13, 7:35 PM EDT | Special Marine Warning | TAE | 55 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.